MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH ACCOLADE PLUS TMZF HIP STEM #4; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH ACCOLADE PLUS TMZF HIP STEM #4; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Model Number 6021-0435
Medical Device Problem Codes Degraded (1153); Fracture (1260)
Health Effect - Clinical Codes Ambulation or Postural Difficulties (2544); Metal Related Pathology (4530); Insufficient Information (4580)
Date of Event 02/28/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.If additional information is received, it will be provided in a supplemental report upon completion of the investigation.Review of the device history records indicate devices were manufactured and accepted into final stock with no reported discrepancies.There have been no other events for the lot referenced.Device not returned.
 
Event or Problem Description
The neck of the stem was broken.Limited activities.
 
Event or Problem Description
The neck of the stem was broken.Limited activities.
 
Additional Manufacturer Narrative
Reported event: an event regarding wear involving an accolade.The event was confirmed via evaluation of the returned devices and through clinician review of provided medical records.Method & results: product evaluation and results: visual inspection: visual inspection of the returned device indicated that the trunnion of the stem is severely worn.The metal head appears to have minor damage from the disassociation/fracture event and explantation.Material analysis: damage consistent with the loss of taper lock was observed on the head and stem of the returned devices.No further material analyses were performed.-clinician review: a review of the provided medical information by a clinical consultant indicated: "the ap pelvis x-ray shows the presence of bilateral pressfit thas.On the left side there is angulation of the head in relation to the trunnion of the stem.This is consistent with trunnionosis and massive material loss or fracture of the stems femoral neck.The mechanical complication of a femoral component trunnion/neck failure is confirmed.The root cause for this failure cannot be determined from this limited documentation.Should further information become available i would be happy to further this assessment." product history review: review of the device history records indicate the devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported that the patient was revised due to stem trunnion wear.Visual inspection: visual inspection of the returned device indicated that the trunnion of the stem is severely worn.The metal head appears to have minor damage from the disassociation/fracture event and explantation."the ap pelvis x-ray shows the presence of bilateral pressfit thas.On the left side there is angulation of the head in relation to the trunnion of the stem.This is consistent with trunnionosis and massive material loss or fracture of the stems femoral neck.The mechanical complication of a femoral component trunnion/neck failure is confirmed.The root cause for this failure cannot be determined from this limited documentation.Should further information become available i would be happy to further this assessment." no further investigation for this event is possible at this time.If additional information become available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
ACCOLADE PLUS TMZF HIP STEM #4
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-CORK
ida industrial estate
carrigtwohill NA
EI   NA
Manufacturer Contact
anna ryan
raheen business park
limerick, NJ NA
EI   NA
2018315000
MDR Report Key16668790
Report Number0002249697-2023-00352
Device Sequence Number6710507
Product Code LPH
UDI-Device Identifier04546540510693
UDI-Public04546540510693
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K121308
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Device Explanted Year2023
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/02/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/24/2016
Device Model Number6021-0435
Device Catalogue Number6021-0435
Device Lot Number36846503
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/08/2023
Supplement Date Received by Manufacturer07/14/2023
Initial Report FDA Received Date04/03/2023
Supplement Report FDA Received Date08/02/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/24/2011
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age71 YR
Patient SexFemale